Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 20, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Nov 21, 2011, 2:42 AM PST for Clearwater County, Idaho County, Idaho; 8 counties in Montana. It took effect at Nov 21, 2011, 7:00 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2011, 2:42 AM PST (10:42 UTC)
- In effect from
- Nov 21, 2011, 7:00 AM PST
- Expired
- Nov 21, 2011, 9:27 AM PST
- In force
- 2 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 50 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS45 KMSO 211042 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 342 AM MST MON NOV 21 2011 MTZ001-212200- /O.UPG.KMSO.WW.Y.0067.111121T1500Z-111123T0000Z/ /O.NEW.KMSO.WS.W.0020.111121T1500Z-111123T0000Z/ KOOTENAI/CABINET REGION- 342 AM MST MON NOV 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST TUESDAY ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 2500 FEET...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: SNOW IS EXPECTED TO START THIS MORNING CAUSING TRAVEL DIFFICULTIES. SNOW LEVELS WILL RISE THROUGH TONIGHT KEEPING ACCUMULATIONS BELOW 2500 TO 2-4 INCHES. THE TRANSITION TO RAIN TUESDAY MAY BE ACCOMPANIED BY A SHORT PERIOD OF FREEZING RAIN. * SNOW ACCUMULATIONS: 2-4 INCHES BELOW 2500 FEET...7-9 INCHES ABOVE 2500 FEET. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ004-212200- /O.UPG.KMSO.WW.Y.0067.111121T2100Z-111123T0000Z/ /O.NEW.KMSO.WS.W.0020.111121T2100Z-111123T0000Z/ LOWER CLARK FORK REGION- 342 AM MST MON NOV 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 3500 FEET...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: SNOW ACCUMULATIONS...MAINLY ALONG INTERSTATE 90...WILL CAUSE DANGEROUS DRIVING CONDITIONS STARTING THIS AFTERNOON. BLOWING SNOW OVER LOOKOUT PASS WILL REDUCE VISIBILITY TO LESS THAN 1/4 MILE AT TIMES. * SNOW ACCUMULATIONS: 2-5 INCHES BELOW 3500 FEET...8-12 INCHES IN HIGHER TERRAIN ABOVE 3500 FEET. * WINDS: WEST 15-25 MPH WITH GUSTS TO 35 MPH. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ002-212200- /O.UPG.KMSO.WW.Y.0067.111121T2100Z-111123T1200Z/ /O.NEW.KMSO.WS.W.0020.111121T2100Z-111123T1200Z/ WEST GLACIER REGION- 342 AM MST MON NOV 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: SNOW ACCUMULATIONS ALONG HIGHWAY 2 INCLUDING MARIAS PASS WILL CAUSE DANGEROUS DRIVING CONDITIONS STARTING THIS AFTERNOON. BLOWING SNOW OVER MARIAS PASS WILL CREATE REDUCED VISIBILITIES RESULTING IN WHITEOUT CONDITIONS AT TIMES. * SNOW ACCUMULATIONS: 2-5 INCHES BELOW 3000 FEET...10-14 INCHES IN HIGHER TERRAIN ABOVE 3000 FEET. * WINDS: WEST 15-25 MPH WITH GUSTS TO 35 MPH. GUSTS AS HIGH AS 45 MPH ARE LIKELY OVER MARIAS PASS. * LOCATIONS IMPACTED INCLUDE...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...HIGHWAY 2 OVER MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ005-006-212200- /O.NEW.KMSO.WS.W.0020.111122T0600Z-111122T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 242 AM PST MON NOV 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. * IMPACTS/TIMING: SNOW ACCUMULATIONS WILL CAUSE DANGEROUS DRIVING CONDITIONS THIS EVENING INTO TUESDAY MORNING. * SNOW ACCUMULATIONS: 2-4 INCHES BELOW 3000 FEET...8-11 INCHES IN HIGHER TERRAIN ABOVE 3000 FEET. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ006-212200- /O.NEW.KMSO.WS.W.0020.111122T1200Z-111123T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 342 AM MST MON NOV 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY. * IMPACTS/TIMING: SNOW ACCUMULATIONS WILL CAUSE DANGEROUS DRIVING CONDITIONS TUESDAY MORNING INTO TUESDAY EVENING. * SNOW ACCUMULATIONS: 2-4 INCHES BELOW 4000 FEET...11-13 INCHES IN HIGHER TERRAIN ABOVE 4000 FEET. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...HIGHWAY 12 OVER LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
1 follow-up statement
411 WWUS45 KMSO 211727 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1027 AM MST MON NOV 21 2011 MTZ001-220130- /O.CAN.KMSO.WS.W.0020.000000T0000Z-111123T0000Z/ /O.NEW.KMSO.WW.Y.0068.111121T1727Z-111123T0000Z/ KOOTENAI/CABINET REGION- 1027 AM MST MON NOV 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST TUESDAY ABOVE 2500 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET... WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * IMPACTS/TIMING: SNOW IS EXPECTED TO START THIS MORNING CAUSING TRAVEL DIFFICULTIES. SNOW LEVELS WILL RISE THROUGH TONIGHT KEEPING ACCUMULATIONS BELOW 2500 TO LESS THAN 2 INCHES. THE TRANSITION TO RAIN TUESDAY MAY BE ACCOMPANIED BY A SHORT PERIOD OF FREEZING RAIN. * SNOW ACCUMULATIONS: 3 TO 5 INCHES ABOVE 2500 FEET...LOCALLY UP TO 9 INCHES IN THE HIGHEST TERRAIN. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-220130- /O.CAN.KMSO.WS.W.0020.111121T2100Z-111123T1200Z/ /O.NEW.KMSO.WW.Y.0068.111121T2100Z-111123T1200Z/ WEST GLACIER REGION- 1027 AM MST MON NOV 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY ABOVE 3000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 3000 FEET... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * IMPACTS/TIMING: SNOW ACCUMULATIONS ALONG HIGHWAY 2 INCLUDING MARIAS PASS WILL CAUSE DIFFICULT DRIVING CONDITIONS STARTING THIS AFTERNOON. BLOWING SNOW OVER MARIAS PASS WILL CREATE REDUCED VISIBILITIES RESULTING IN LOCAL WHITEOUT CONDITIONS. * SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 3000 FEET...5-10 INCHES IN HIGHER TERRAIN ABOVE 3000 FEET. * WINDS: WEST 15-25 MPH WITH GUSTS TO 35 MPH. GUSTS AS HIGH AS 45 MPH ARE LIKELY OVER MARIAS PASS. * LOCATIONS IMPACTED INCLUDE...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-006-220130- /O.CAN.KMSO.WS.W.0020.111122T0600Z-111122T1800Z/ /O.NEW.KMSO.WW.Y.0068.111122T0600Z-111123T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 927 AM PST MON NOV 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY ABOVE 3000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 3000 FEET... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * IMPACTS/TIMING: SNOW ACCUMULATIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS THIS EVENING INTO TUESDAY MORNING. * SNOW ACCUMULATIONS: 1-3 INCHES BELOW 3000 FEET...3-8 INCHES IN HIGHER TERRAIN ABOVE 3000 FEET. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-220130- /O.CAN.KMSO.WS.W.0020.111121T2100Z-111123T0000Z/ /O.NEW.KMSO.WW.Y.0068.111121T2100Z-111123T0000Z/ LOWER CLARK FORK REGION- 1027 AM MST MON NOV 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST TUESDAY ABOVE 3500 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 3500 FEET... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * IMPACTS/TIMING: SNOW ACCUMULATIONS...MAINLY ALONG INTERSTATE 90...WILL CAUSE DIFFICULT DRIVING CONDITIONS STARTING THIS AFTERNOON. BLOWING SNOW OVER LOOKOUT PASS WILL REDUCE VISIBILITY TO LESS THAN 1/4 MILE AT TIMES. * SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 3500 FEET...3 TO 9 INCHES IN HIGHER TERRAIN ABOVE 3500 FEET. * WINDS: WEST 15-25 MPH WITH GUSTS TO 35 MPH. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ006-220130- /O.CAN.KMSO.WS.W.0020.111122T1200Z-111123T0000Z/ /O.NEW.KMSO.WW.Y.0068.111122T1200Z-111123T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1027 AM MST MON NOV 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY ABOVE 4000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4000 FEET... WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * IMPACTS/TIMING: SNOW ACCUMULATIONS WILL CAUSE DANGEROUS DRIVING CONDITIONS TUESDAY MORNING INTO TUESDAY EVENING. * SNOW ACCUMULATIONS: 1-2 INCHES BELOW 4000 FEET...1-4 INCHES IN HIGHER TERRAIN ABOVE 4000 FEET. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 20, 8:02 PM PST, 6 hours 40 minutes earlier.
Area forecast discussion, Nov 20, 8:02 PM PST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
902 PM MST SUN NOV 20 2011
.UPDATE...ADDED SLIGHT CHANCE TO CHANCE OF SHOWERS FOR THE
CLEARWATER MOUNTAINS THROUGH THE BITTERROOT VALLEY AND OVER TO
SEELEY LAKE AND CONDON FOR TONIGHT.
&&
.DISCUSSION...RADAR ACROSS THE AREA IS STARTING TO FILL IN WITH
LIGHT RETURNS AND WEBCAMS ACROSS THE AREA INDICATE SOME LIGHT
SNOW...THOUGH IT IS HARD TO TELL IN LOW LIGHT. SATELLITE SHOWS LOW
LEVEL CLOUDS MOVING ACROSS CENTRAL IDAHO AND INTO WESTERN MONTANA.
CONSIDERING THE UNSTABLE WEATHER PATTERN...IT IS LIKELY THERE ARE
SNOW SHOWERS DEVELOPING WITH THE LOW LEVEL MOISTURE OVER THE
TERRAIN. RADAR INDICATES THESE SHOWERS ARE MOVING OVER THE VALLEYS
AS WELL...SO RAISED POPS TO SLIGHT CHANCE AND WILL CONTINUE TO MONITOR.
&&
.AVIATION...KGPI WILL LIKELY SEE OFF AND ON SNOW SHOWERS TONIGHT
BUT WITH LITTLE IMPACT TO VISIBILITY. HOWEVER LOWER CEILINGS WILL
LIKELY PERSIST THROUGH THE NIGHT, POTENTIALLY AFFECTING AVIATION
OPERATIONS. CLOUDS WILL INCREASE AND LOWER AT KMSO, BUT SHOULD
REMAIN ABOVE AIRFIELD MINIMUMS THROUGH THE MORNING. FEW IF ANY
IMPACTS ARE EXPECTED AT KBTM AND KSMN. SOME MOUNTAIN OBSCURATION
COULD OCCUR WITH THE SNOW SHOWERS NORTH OF KMSO. MONDAY IS
EXPECTED TO BE GOOD FLYING CONDITIONS FOR ALL AVIATION SITES.
&&
.PREV DISCUSSION... /ISSUED 311 PM MST SUN NOV 20 2011/
DISCUSSION...THE WESTERLY FLOW THAT HAS PERSISTED OVER THE
NORTHERN ROCKIES WILL BRING A STEADY TAP OF MOISTURE INTO THE
REGION ALONG WITH A SERIES OF SMALL SHORTWAVES THROUGH WEDNESDAY.
THE LOCATIONS HARDEST HIT WILL BE THE MONTANA BORDER ALONG THE
IDAHO PANHANDLE AND THE GLACIER NATIONAL PARK AREA. THE LOW LEVEL
FLOW WILL TURN TO THE SOUTHWEST DURING THIS TIME BRINGING IN
WARMER AIR WHICH WILL RAISE SNOW LEVELS THROUGH TUESDAY AFTERNOON.
SNOW ACCUMULATIONS WILL INITIALLY PILE UP FROM YAAK TO LOOKOUT
PASS AND MARIAS PASS TO WEST GLACIER...BUT AS SNOW LEVELS CLIMB
LOWER ELEVATIONS WILL SEE A MORE DENSE SNOW EVENTUALLY TURN TO
RAIN LIMITING OVERALL SNOW ACCUMULATIONS. IN THE HIGHER ELEVATIONS
ALL SNOW IS EXPECTED AND WILL ACCUMULATED OVER THE 24 TO 36 HOUR
PERIOD. THE ADDITION OF STRONG UPPER LEVEL WINDS WILL CAUSE
BLOWING SNOW OVER MOUNTAIN PASSES AND NEAR WHITEOUT CONDITIONS AT
TIMES FOR MARIAS AND LOOKOUT PASSES. WINTER HIGHLIGHTS HAVE BEEN
ISSUED TO COVER THESE IMPACTS. DOWNSLOPING EFFECTS OVER THE
FLATHEAD VALLEY WILL MINIMIZE PRECIPITATION IN THAT AREA HOWEVER
THE MISSION MOUNTAINS WILL SEE A FAIR AMOUNT SNOWFALL AS WELL.
THE OFFSHORE TROUGH PRODUCING THE PERSISTENT SOUTHWEST FLOW WILL
MOVE INLAND AND THROUGH THE NORTHERN ROCKIES LATE THIS WEEK. UPPER
LEVEL RIDGING IS EXPECTED THIS WEEKEND.
THURSDAY AND FRIDAY IMPACTS: WIDESPREAD MOUNTAIN SNOW...SNOW AND
RAIN IN THE VALLEYS. FORECAST CONFIDENCE: MODERATE. UNCERTAINTIES:
PRECIPITATION AMOUNTS...THIS TROUGH WILL LIKELY IMPACT TRAVEL BUT
TO WHAT EXTENT IS NOT YET KNOWN.
SATURDAY AND SUNDAY IMPACTS: COLD VALLEYS WITH SOME FOG POSSIBLE
SATURDAY MORNING. WARMING SUNDAY. FORECAST CONFIDENCE: MODERATE.
UNCERTAINTIES: STILL A WAYS OUT TO FEEL GOOD ABOUT FOG POTENTIAL.
ALSO...WILL THE VALLEYS BE ABLE TO MIX OUT THE COLD AIR LEFT
BEHIND BY THE LATE WEEK TROUGH.
AVIATION...THE SHORTWAVE TROUGH HAS MOVE TO THE EAST ALLOWING
LOW CEILINGS TO LIFT IN KSMN AND KBTM. THE LOW CEILINGS SHOULD
LIFT OUT OF KMSO BY THIS EVENING, AND A LITTLE LATER FOR KGPI DUE
TO LINGERING SNOW SHOWERS. SOME MOUNTAIN OBSCURATIONS COULD OCCUR
WITH THE SNOW SHOWERS NORTH OF KMSO. MONDAY IS EXPECTED TO BE GOOD
FLYING CONDITIONS FOR ALL AVIATION SITES.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 2 PM MONDAY TO 5 PM MST TUESDAY
ABOVE 3500 FEET FOR THE LOWER CLARK FORK REGION.
WINTER WEATHER ADVISORY FROM 2 PM MONDAY TO 5 AM MST WEDNESDAY
WEST GLACIER REGION.
WINTER WEATHER ADVISORY FROM 8 AM MONDAY TO 5 PM MST TUESDAY
ABOVE 2500 FEET FOR THE KOOTENAI/CABINET REGION.
ID...NONE.
&&
SHORT TERM...LOEFFELBEIN/LEACH
LONG TERM....WHITMORE
AVIATION...ROBINSON/DICKERSONThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 9:22 AM PST | Wind Advisory | MSO | Clearwater, Idaho | 61 hr |
| Nov 21, 9:27 AM PST | Winter Weather Advisory | MSO | Clearwater, Idaho | 31 hr |
Nearby
Winter Storm Warnings in Montana, 2011Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.